Alert archive / Michigan / Wind Advisories in 2009
Wind Advisory 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Oct 30, 2009, 3:46 PM EDT for 23 counties in Michigan. It took effect at Oct 30, 2009, 8:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2009, 3:46 PM EDT (19:46 UTC)
- In effect from
- Oct 30, 2009, 8:00 PM EDT
- Expired
- Oct 31, 2009, 4:14 AM EDT
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 301946 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 PM EDT FRI OCT 30 2009 ...WIND ADVISORY INTO SATURDAY AFTERNOON... .A STRONG STORM OVER NORTHEAST MINNESOTA WILL SWEEP A COLD FRONT ACROSS SOUTHWEST LOWER MICHIGAN EARLY TONIGHT. BEHIND THE COLD FRONT WINDS WILL GUST TO BETWEEN 45 AND 50 MPH AT TIMES INTO SATURDAY AFTERNOON. THE STRONGEST WIND GUSTS WILL BE NEAR THE LAKE MICHIGAN SHORE AND IN LARGE OPEN AREAS. MIZ037>040-043>046-050>052-056>059-064>067-071>074-310400- /O.NEW.KGRR.WI.Y.0009.091031T0000Z-091031T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 346 PM EDT FRI OCT 30 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT SATURDAY. WINDS WILL GUST OVER 45 MPH FROM MID EVENING INTO SATURDAY AFTERNOON. EXPECT THE STRONGEST WIND GUSTS NEAR THE LAKE MICHIGAN SHORE AND IN LARGE OPEN AREAS. BE SURE TO BRING ANY LOOSE ITEMS OUTSIDE INSIDE IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WDM
2 follow-up statements
000 WWUS73 KGRR 310218 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1018 PM EDT FRI OCT 30 2009 ...WIND ADVISORY INTO SATURDAY AFTERNOON... .A STRONG AREA OF LOW PRESSURE ACROSS SOUTHWEST ONTARIO THIS EVENING HAS PUSHED A COLD FRONT THROUGH THE AREA. BEHIND THIS FRONT...COLDER AIR IS MOVING IN ACROSS LOWER MICHIGAN. GUSTY WINDS ARE ACCOMPANYING THIS COLDER AIR. WINDS WILL REMAIN GUSTY INTO SATURDAY AFTERNOON AND WILL GRADUALLY DIMINISH. MIZ037>040-043>046-050>052-056>059-064>067-071>074-311030- /O.CON.KGRR.WI.Y.0009.000000T0000Z-091031T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1018 PM EDT FRI OCT 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... SOUTHWEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED THROUGH THE NIGHT TONIGHT AND INTO SATURDAY AFTERNOON. A FEW WIND GUSTS UP TO 45 MPH WILL BE LIKELY. THE FAVORABLE AREAS FOR THE HIGHEST WIND GUSTS WILL BE ALONG THE LAKE MICHIGAN SHORELINE AND LARGE OPEN AREAS. WINDS WILL GRADUALLY DIMINISH THROUGH THE DAY ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NJJ
000 WWUS73 KGRR 310814 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 414 AM EDT SAT OCT 31 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-310915- /O.CAN.KGRR.WI.Y.0009.000000T0000Z-091031T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 414 AM EDT SAT OCT 31 2009 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED A LITTLE ACROSS THE AREA...AND ARE EXPECTED TO REMAIN BELOW CRITERIA AS WINDS CONTINUE TO GRADUALLY DIMINISH. A FEW WIND GUSTS TO 40 MPH WILL BE POSSIBLE INTO EARLY THIS AFTERNOON. $$ NJJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:47 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 30, 1:47 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 147 PM EDT FRI OCT 30 2009 LATEST UPDATE...AVIATION... .SYNOPSIS...(420 AM EDT FRI OCT 30 2009) A STRONG AREA OF LOW PRESSURE NEAR OMAHA NEBRASKA THIS MORNING WILL MOVE QUICKLY TO NEAR JAMES BAY BY DAYBREAK SATURDAY MORNING. A SURGE OF VERY MOIST AND MILD AIR WILL MOVE ACROSS THE AREA TODAY AHEAD OF THE ASSOCIATED COLD FRONT. RAINFALL CAN BE EXPECTED ALONG WITH ISOLATED THUNDERSTORMS. CONDITIONS WILL BECOME WINDY BEHIND THE COLD FRONT TONIGHT AND PART OF THE DAY ON SATURDAY. COLDER AIR CAN BE EXPECTED TO MOVE IN FOR THE WEEKEND. && .SHORT TERM...(420 AM EDT FRI OCT 30 2009) (TODAY THROUGH SUNDAY) BIGGEST FORECAST CONCERNS WITH THIS PACKAGE ARE WINDS LATER TODAY THROUGH EARLY SATURDAY AND RAINFALL AND THUNDER POTENTIAL THROUGH SATURDAY. NO MAJOR CHANGES ARE NEEDED TO THE FCST. SRLY 70 KNOT 850 MB JET AHEAD OF THE STORM SYSTEM TO OUR SW THIS MORNING IS TRANSPORTING COPIOUS AMOUNTS OF MOISTURE NORTHWARD OUT OF THE GULF OF MEXICO OVER THE AREA. THIS ADVECTION OF PWATS OF 300 PCT OF NORMAL IS LEADING TO WIDESPREAD RAIN SHOWER ACTIVITY ACROSS THE AREA. SOME ELEVATED INSTABILITY IS FCST TO MOVE IN AND IS VERIFYING WITH SOME LIGHTNING NOW MOVING INTO THE STATE FROM THE SW. THE LLJ AXIS ONLY SLOWLY SHIFTS EAST OF THE AREA BY 00Z. THIS WILL ALLOW FOR IT TO CONTINUE TO FEED IN PLENTY OF MOISTURE THROUGH THE DAY AND PRODUCE A GOOD DEAL OF RAINFALL. MAIN PORTION OF THE ENERGY WITH THE UPPER LOW NOW ACROSS KS WILL EJECT TO THE NE THROUGH TODAY...AND EVENTUALLY PUSH THE STRONG SFC FRONT THROUGH THE CWFA AROUND AND JUST AFTER 00Z TONIGHT. MOIST AXIS WILL SHIFT EAST OF THE CWFA BY 00Z WITH THE LLJ AND THE FRONT WILL THEN CLEAR OUT MOST OF THE RESIDUAL MOISTURE BY 06Z. THE FRONT WILL BE ACCOMPANIED BY FAIRLY GUSTY WINDS DUE TO THE STRENGTH OF THE FRONT/TEMP GRADIENT...THE ISALLOBARIC COMPONENT...AND THE COLD AIR ADVECTION. WE BELIEVE THERE IS A FAIRLY DECENT POTENTIAL OF SOME ADVISORY TYPE WINDS ALONG AND JUST BEHIND THE FRONT. THE WORST OF THE WINDS WILL BE WITH THE FRONT...HOWEVER 40 KNOTS DOES REMAIN AROUND 3K FEET INTO SATURDAY AFTERNOON WHICH WILL BE ABLE TO BE TAPPED. WITH SOME UNCERTAINTY AS TO HOW MUCH TIME WILL BE NEED IN THE ADVISORY...AND WITH IT BEING A SOLID SECOND PERIOD EVENT...WE HAVE HELD OFF ISSUING THE ADVISORY FOR NOW. A FEW SHOWERS WILL BE POSSIBLE BEHIND THE FRONT AS THE UPPER TROUGH AXIS MOVES INTO THE AREA. MOISTURE BECOMES RATHER SHALLOW AT THIS POINT WHICH WILL LIMIT THE POTENTIAL OF PCPN. WINDS BECOME WRLY AND H850 TEMPS DROP TO AROUND -4C OR SO BY 12Z SAT. THIS WILL PRODUCE A THREAT OF SOME LIGHT LAKE ENHANCEMENT/EFFECT ALONG THE LAKESHORE. THE TROUGH WILL THEN PULL NE AROUND/JUST AFTER 00Z SUN...AND THE FLOW ALOFT IS EXPECTED TO BECOME ANTI-CYCLONIC. ANY LIGHT PCPN SHOULD COME TO AN END BY THAT TIME. SOME CLEARING WILL THEN BECOME POSSIBLE FOR SAT NIGHT AND SUN AS HIGH PRESSURE BUILDS IN PLACE. AM SOMEWHAT APPREHENSIVE ABOUT FULL CLEARING HOWEVER GIVEN THE CLOUD TRENDS IN THESE SCENARIOS THE LAST COUPLE OF WEEKS. IT IS JUST TOUGH WITH A WEAK LATE OCT SUN ANGLE TO MIX OUT LOW LEVEL MOISTURE. WE HAVE GONE PARTLY CLOUDY FOR NOW...AND CAN FINE TUNE THE TRENDS. && .LONG TERM...(420 AM EDT FRI OCT 30 2009) (SUNDAY NIGHT THROUGH WEDNESDAY) TWO RELATIVELY WEAK AND FAST MOVING NRN STREAM SHORTWAVES ARE PROGGED TO IMPACT THE REGION NEXT WEEK WITH A CHANCE OF RAIN SHOWERS. THE FIRST IS EXPECTED TO COME THROUGH ON MONDAY AND THE SECOND ON WEDNESDAY... WITH EACH WAVE SENDING A SFC COLD FRONT THROUGH. NOT MUCH QPF IS ANTICIPATED...BUT THESE SYSTEMS DO ACT TO REINFORCE H5 TROUGHING AND COOL AIR OVER THE REGION. THERE IS SOME QUESTION AS TO HOW LONG THE COOL AIR AND H5 TROUGHING WILL LINGER OVER THE GREAT LAKES REGION... BUT AT SOME POINT LATE IN THE WEEK OR NEXT WEEKEND IT APPEARS TO FINALLY LIFT OUT WITH MODERATING TEMPERATURES FOLLOWING. && .AVIATION...(147 PM EDT FRI OCT 30 2009) MUCH OF THE REGION IS COVERED WITH MVFR CONDITIONS AS OF 17Z. HOWEVER ANOTHER AREA OF STEADY RAIN WAS OVER AREAS SURROUNDING SOUTHERN LAKE MICHIGAN. EXPECT THAT WE WILL SEE SOME IFR OVER THE TAF SITES AS THIS RAIN RETURNS THROUGH THE REMAINDER OF THE AFTERNOON. THE STEADY RAIN SHOULD LIFT OUT OF THE AREA BY EARLY EVENING WHEN CONDITIONS SHOULD IMPROVE ONCE AGAIN. IN FACT VFR CONDITIONS SHOULD ARRIVE BY LATE EVENING AS THE COLD FRONT MOVES THROUGH. THE CHANGEABLE CONDITIONS ARE EXPECTED TO CHANGE AGAIN TOWARD DAYBREAK ON SATURDAY AS WRAP AROUND MOISTURE BRINGS CEILING BACK DOWN TO MVFR. THROUGH ALL THIS THE WINDS WILL REMAIN BRISK...PIVOTING FROM THE SOUTH TO THE SOUTHWEST AS THE FRONT MOVES THROUGH. THUNDER CAN NOT BE TOTALLY RULE OUT THIS AFTERNOON... HOWEVER IT WILL REMAIN TOO ISOLATED TO ADD TO THE TAFS. && .MARINE...(420 AM EDT FRI OCT 30 2009) WE HAVE EXTENDED THE TIME OF THE GALE WARNING OUT THROUGH 18Z SAT. MODEL CROSS SECTIONS OF WIND SHOW 40 KNOTS AT 3K FEET THROUGH SAT MORNING. THE MOST SIGNIFICANT WIND WILL OCCUR WITH THE FRONT THIS EVENING AROUND OR JUST BEFORE 00Z...AND BEHIND THE FRONT AS THE STRONG PUSH OF COLDER AIR MOVES IN. && .HYDROLOGY...(1155 AM EDT FRI OCT 30 2009) WE ISSUED A FLOOD ADVISORY EARLIER THIS MORNING FOR THE COUNTIES WE EXPECTED TO RECEIVE THE HEAVIEST RAINFALL. AS OF 10 AM THIS MORNING THOSE COUNTIES HAVE RECEIVED BETWEEN 2 AND 3 INCHES OF RAIN. I EXTENDED THE ADVISORIES END TIME TO 4 PM SATURDAY DUE TO THE RESPONSE TIME ON AREA CREEKS BEING BETWEEN 12 AND 24 HOURS. WE HAVE RECEIVED NUMEROUS REPORTS OF CLOSED ROADS DUE TO WATER OVER THE ROAD IN MOST OF THE ADVISORY COUNTIES. AN ADDITIONAL INCH OF RAIN IS POSSIBLE OVER MOST OF THE ADVISORY AREA THIS AFTERNOON AND EVENING PRIOR TO THE PASSAGE OF THE COLD FRONT. WHILE NO RIVER POINTS ARE EXPECTED TO REACH FLOOD STAGE... A FEW ARE EXPECTED TO REACH ACTION STAGE. AS A RESULT WE HAVE ISSUED FLOOD ADVISORIES FOR SOME RIVER POINTS IMPACTED BY THE HEAVY RAINFALL. && .CLIMATE...(1155 AM EDT FRI OCT 30 2009) THE DAILY PRECIPITATION RECORD FOR GRAND RAPIDS WAS BROKEN BY 8 AM THIS MORNING WITH 1.92 INCHES OF RAIN...WHICH EXCEEDED THE 1.02 INCH RECORD SET IN 1991. WITH AS MUCH AS ANOTHER INCH OF RAIN POSSIBLE AT GRAND RAPIDS THIS AFTERNOON AND EVENING...THIS NEW RECORD WILL LIKELY BE EXCEEDED. THE OTHER TWO CLIMATE SITES STILL HAVE TO POTENTIAL OF SETTING NEW DAILY RAINFALL RECORDS. THE RECORDS ARE NOT IMPRESSIVE RECORDS AS THEY ARE ONLY NEAR AN INCH FOR THE DAY. BELOW ARE THE RECORDS FOR 10/30: GRAND RAPIDS -1.92 INCHES AS OF 8 AM THIS MORNING PREVIOUS RECORD -1.02 INCHES SET IN 1991 LANSING - 0.97 INCHES SET IN 1870 MUSKEGON - 1.23 INCHES SET IN 1991 && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING FOR THE ENTIRE NEARSHORE TO 2 PM SATURDAY. && SYNOPSIS: NJJ SHORT TERM: NJJ LONG TERM: MEADE AVIATION: JK MARINE: NJJ HYDROLOGY: WDM CLIMATE: WDM/NJJ
Hazardous weather outlook, Oct 30, 11:51 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1151 AM EDT FRI OCT 30 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-310945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1151 AM EDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN...HEAVY AT TIMES WILL CONTINUE THIS AFTERNOON. THIS WILL RESULT IN AREAS OF FLOODING. SMALL RIVERS AND STREAMS WILL RISE QUICKLY AND PONDING OF WATER WILL BE COMMON IN LOW SPOTS OR WHERE DRAINAGE IS POOR. LEAVES CLOGGING STORM DRAINS WILL ONLY AGGRAVATE THE FLOODING SITUATION. A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING BUT SEVERE WEATHER IS NOT EXPECTED. WIND GUSTS TO 45 MPH FROM THE SOUTHWEST WILL BE POSSIBLE TONIGHT AS A STRONG COLD FRONT PRESSES EAST ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME OF THE LARGER RIVERS MAY EXPERIENCE SIGNIFICANT RISES OVER THE NEXT SEVERAL DAYS DUE TO THE RAIN TODAY. AT THIS POINT MINOR FLOODING IS FORECASTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-310945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1151 AM EDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTH GALE FORCE WINDS WILL BECOME SOUTHWEST TONIGHT BEHIND A COLD FRONT. WAVES WILL BUILD TO 4 TO 8 FEET TODAY AND TO 6 TO 12 FEET TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST GALE FORCE WINDS AND WAVES OF 6 TO 12 FEET CAN BE EXPECTED SATURDAY. WINDS AND WAVES WILL SUBSIDE ON SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE JK
In the hours before
Local storm report, Oct 30, 10:43 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1043 AM EDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN 3 N HOLLAND STATE PARK 42.83N 86.21W
10/30/2009 M2.14 INCH OTTAWA MI TRAINED SPOTTER
THIS IS TOTAL RAINFALL ENDING AT 1030AM.
&&
HOVINGLocal storm report, Oct 30, 10:44 AM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1044 AM EDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 NE MOUNT PLEASANT 43.61N 84.76W
10/30/2009 M1.39 INCH ISABELLA MI TRAINED SPOTTER
THIS IS TOTAL RAINFALL ENDING AT 9AM.
&&
HOVINGLocal storm report, Oct 30, 12:15 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1215 PM EDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 ESE ALLENDALE 42.96N 85.90W
10/30/2009 M1.68 INCH OTTAWA MI CO-OP OBSERVER
THIS IS A 24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN HASTINGS 42.65N 85.29W
10/30/2009 M1.11 INCH BARRY MI CO-OP OBSERVER
THIS IS A 24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN GRANDVILLE 42.91N 85.76W
10/30/2009 M1.44 INCH KENT MI NWS EMPLOYEE
THIS IS A 24 HOUR RAINFALL TOTAL...WITH MOST OCCURRING
SINCE 1AM.
0700 AM HEAVY RAIN ALMA 43.38N 84.66W
10/30/2009 M1.12 INCH GRATIOT MI CO-OP OBSERVER
THIS IS A 24 HOUR RAINFALL TOTAL.
0730 AM HEAVY RAIN BANGOR 42.31N 86.11W
10/30/2009 M2.05 INCH VAN BUREN MI TRAINED SPOTTER
BACKROADS BETWEEN BANGOR AND SOUTH HAVEN ARE BECOMING
WATER COVERED AND DANGEROUS.
0737 AM HEAVY RAIN 12 E WHITE CLOUD 43.57N 85.53W
10/30/2009 M1.15 INCH MECOSTA MI CO-OP OBSERVER
THIS IS A 24 HOUR RAINFALL TOTAL.
0755 AM HEAVY RAIN EAST GRAND RAPIDS 42.94N 85.61W
10/30/2009 M2.19 INCH KENT MI CO-OP OBSERVER
THIS IS A 24 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN 3 W FENNVILLE 42.59N 86.16W
10/30/2009 M2.25 INCH ALLEGAN MI CO-OP OBSERVER
THIS IS A 24 HOUR RAINFALL TOTAL ENDING AT 8AM.
0800 AM HEAVY RAIN 2 W ADA 42.95N 85.53W
10/30/2009 M1.99 INCH KENT MI NWS EMPLOYEE
THIS IS AN OVERNIGHT RAINFALL TOTAL.
0800 AM HEAVY RAIN IONIA 42.98N 85.06W
10/30/2009 M1.25 INCH IONIA MI CO-OP OBSERVER
THIS IS A 24 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN 4 E KENTWOOD 42.90N 85.51W
10/30/2009 M1.86 INCH KENT MI OFFICIAL NWS OBS
THIS IS A 6 HOUR TOTAL MEASURED AT WFO GRAND RAPIDS. THE
7 HOUR TOTAL IS 1.92 INCHES.
0803 AM FLOOD BRECKENRIDGE 43.41N 84.48W
10/30/2009 GRATIOT MI TRAINED SPOTTER
SOME STREET FLOODING IS OCCURRING AROUND EATON ST NEAR
M-46 AND WRIGHT ST NEAR THE ELEVATOR. THE SPOTTER HAS
MEASURED 1.00 INCHES OF RAIN SO FAR.
0830 AM FLOOD 2 SW HUDSONVILLE 42.85N 85.90W
10/30/2009 OTTAWA MI BROADCAST MEDIA
WESTBOUND CHICAGO DR AT 48TH ST IS EXPERIENCING FLOODING.
REPORT IS COURTESY OF WOODTV. TIME IS ESTIMATED.
0830 AM FLOOD 1 S CUTLERVILLE 42.83N 85.66W
10/30/2009 KENT MI BROADCAST MEDIA
SOUTH DIVISION AVE BETWEEN 68TH ST AND 76TH ST IS WATER
COVERED. REPORT IS COURTESY OF WOODTV. TIME IS ESTIMATED.
0830 AM FLOOD 2 NNW HOLLAND 42.81N 86.12W
10/30/2009 OTTAWA MI BROADCAST MEDIA
WATER IS COVERING THE ROAD AT BUTTERNUT DR AND JAMES ST.
REPORT IS COURTESY OF WOODTV. TIME IS ESTIMATED.
0830 AM FLOOD 3 W MECOSTA 43.63N 85.29W
10/30/2009 MECOSTA MI BROADCAST MEDIA
M-20 AT SCHRADER CREEK IS CLOSED NEAR MECOSTA DUE TO
WATER COVERING THE ROAD. REPORT IS COURTESY OF WOODTV.
TIME IS ESTIMATED.
0830 AM FLOOD 1 ESE GRAND RAPIDS 42.96N 85.66W
10/30/2009 KENT MI BROADCAST MEDIA
COLLEGE AVE JUST SOUTH OF FULTON IS WATER COVERED. REPORT
IS COURTESY OF WOODTV. TIME IS ESTIMATED.
0835 AM FLOOD 2 SW ALASKA 42.82N 85.51W
10/30/2009 KENT MI COUNTY OFFICIAL
KENT COUNTY ROAD COMMISSION REPORTS WATER OVER CHERRY
VALLEY RD BETWEEN 76TH ST AND 84TH ST.
0838 AM HEAVY RAIN CASCADE 42.91N 85.49W
10/30/2009 M2.48 INCH KENT MI TRAINED SPOTTER
THIS IS THE TOTAL RAINFALL SO FAR.
0849 AM FLOOD 2 NNW HOPKINS 42.65N 85.78W
10/30/2009 ALLEGAN MI COUNTY OFFICIAL
THE ALLEGAN COUNTY ROAD COMMISSION REPORTS ROAD WASHOUTS
ON 24TH ST SOUTH OF 132ND AVE AND 28TH ST SOUTH OF 132ND
AVE. PLUGGED DRAINS ARE CAUSING PROBLEMS.
0900 AM HEAVY RAIN 1 NE MOUNT PLEASANT 43.61N 84.76W
10/30/2009 M1.39 INCH ISABELLA MI TRAINED SPOTTER
THIS IS TOTAL RAINFALL ENDING AT 9AM.
0909 AM HEAVY RAIN 1 ESE GRAND RAPIDS 42.96N 85.66W
10/30/2009 M2.62 INCH KENT MI BROADCAST MEDIA
THIS IS THE RAINFALL TOTAL SINCE MIDNIGHT AT WOODTV IN
GRAND RAPIDS.
0922 AM HEAVY RAIN 3 SW KENTWOOD 42.87N 85.63W
10/30/2009 M2.24 INCH KENT MI NWS EMPLOYEE
THIS IS A 24 HOUR RAINFALL TOTAL.
0925 AM HEAVY RAIN 3 E ALLEGAN 42.53N 85.80W
10/30/2009 M1.67 INCH ALLEGAN MI TRAINED SPOTTER
THIS IS RAINFALL THROUGH 925AM.
0930 AM HEAVY RAIN 2 S GRAND HAVEN 43.03N 86.22W
10/30/2009 M1.84 INCH OTTAWA MI NWS EMPLOYEE
THIS IS RAINFALL THROUGH 930AM.
0935 AM HEAVY RAIN 4 NNE GRAND RAPIDS 43.02N 85.64W
10/30/2009 M2.40 INCH KENT MI BROADCAST MEDIA
THIS IS STORM TOTAL RAINFALL THROUGH 935AM AT WXMI.
1030 AM HEAVY RAIN 3 N HOLLAND STATE PARK 42.83N 86.21W
10/30/2009 M2.14 INCH OTTAWA MI TRAINED SPOTTER
THIS IS TOTAL RAINFALL ENDING AT 1030AM.
&&
HOVINGLocal storm report, Oct 30, 2:14 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
214 PM EDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 3 SW WAYLAND 42.64N 85.68W
10/30/2009 M2.24 INCH ALLEGAN MI TRAINED SPOTTER
THIS IS TOTAL RAINFALL THROUGH 2PM.
&&
HOVINGLocal storm report, Oct 30, 2:58 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
258 PM EDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 3 N HOLLAND STATE PARK 42.82N 86.21W
10/30/2009 M2.50 INCH OTTAWA MI TRAINED SPOTTER
THIS IS THE RAINFALL TOTAL THROUGH 230PM.
&&
HOVINGLocal storm report, Oct 30, 3:16 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 PM EDT FRI OCT 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 3 ENE HOLLAND 42.78N 86.04W
10/30/2009 OTTAWA MI BROADCAST MEDIA
VAN STRANDED IN FLOOD WATERS. DRIVER RESCUED.
&&
JKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 10:04 PM EDT | Small Craft Advisory | GRR | 10 hr | |
| Oct 30, 4:51 AM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Ionia, Kalamazoo, Kent, Montcalm and 2 more | 31 hr |
| Oct 30, 11:20 AM EDT | River Flood Advisory | GRR | Ingham | 51 hr |
| Oct 30, 11:20 AM EDT | River Flood Advisory | GRR | Ionia | 7 days |
| Oct 30, 11:20 AM EDT | River Flood Advisory | GRR | Kent | 68 hr |
| Oct 30, 11:20 AM EDT | River Flood Advisory | GRR | Allegan | 4 days |
| Oct 30, 11:20 AM EDT | River Flood Advisory | GRR | Ionia | 35 hr |
| Oct 30, 6:29 PM EDT | Special Weather Statement | GRR | Kalamazoo, Kent, Lake, Mecosta, Newaygo, Osceola | 61 min |
| Oct 30, 7:19 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Clare, Clinton, Eaton, Gratiot and 9 more | 116 min |
Nearby
Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.